Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have myasthenia and Lupus. Taking medicine for hypertension, cholesterol. Experiencing muscular pain, weakness

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
HELLO DR.GRIEF, I AM A LADY 69 YEARS OLD WAS PRESCRIBED MICARDIS AND CRESTOR FOR BLOOD PRESSURE AND COLESTEROL HOWEVER THIS MEDICATION IS NOT SO TOLERABLE, AS I AM SUFFERING FROM MYASTENIA GRAVIS AND LUPUS, I FEEL THIS MEDICATION IS CAUSING MOORE MUSCULAR PAIN AND WEAKNESS, CAN YOU PLEASE SUGGEST ONOTHER MEDICATION THAT WOULD ME MOORE TOLERABLE WITH MY CONDITION?
Posted Tue, 7 May 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Akhilesh Dubey 2 hours later
Hi,

Thanks for sharing your concerns.

You are known to have Myasthenia and Lupus, along with Hypertension and high cholesterol. My comments are as follows:

1. Crestor (Rosuvastatin) - a cholesterol lowering medication, may cause muscle and nerve damage.
Pravachol (pravastatin, another HMG CoA Reductase Inhibitor) and Rosuvastatin theoretically have lower risk of causing such nerve and muscle problem as they are less fat soluble. If your Lipid Profile is OK, then dose of crestor may be reduced after seeking permission from your doctor.

However if lowered dose does not make any difference (worsening your myasthenia), then you must weigh the risks and benefits of coming off the Crestor. Especially considering stroke and heart disease risks, both your primary care doctor and your neurologist should be involved in this decision making.

2. Usually Telmisartan (MICARDIS) is not responsible; so you can continue and keep you BP in desirable range.

Hope this is helpful to you and if you have any further query please feel free to ask me, I will be happy to help you.

Regards,
Dr. A. Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: Have myasthenia and Lupus. Taking medicine for hypertension, cholesterol. Experiencing muscular pain, weakness 15 hours later
DEAR DR. DUBEY,
I WISH TO THANK YOU FOR YOUR ADVISE, I FOUND IT VERY HELPFUL, YES I WILL CONTINUE ON MICARDIS AND WILL ASK MY DOCTOR TO TRY ME ON PRAVACHOL, FOR A WHILE, TO SEE IF MY MUSCULAR PAIN IMPROVES,
WITH BEST REGARDS, THANK YOU AGAIN, XXXXXX
 
 
Answered by Dr. Akhilesh Dubey 3 hours later
Hi,
I am glad to know that this was useful for you. If you have no more questions, please rate and review my answer after closing this discussion.

With best Regards.
Dr. A. Dubey M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor